MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE6 9MM CM

ENCORE MEDICAL L.P. FOUNDATION PRIMARY KNEE; INSERT, STD., PRIMARY, SIZE6 9MM CM
Model Number 385-09-506
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/08/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery: the patient presented with laxity due to poly wear.The surgeon replaced the poly with a thicker insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was laxity.It was reported the original surgery occured in 1993, month and day not provided.The previous surgery and the revision detailed in this investigation occurred over 24 years apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device has not made available to djo surgical for examination.The lot number was not supplied with the complaint and searches of the patient database did not revealed the lot number or other supporting information.Without this information, this investigation is limited in scope.If any other relevant information is submitted at a future date, this investigation will be re-evaluated.The root cause of the revision surgery was identified as laxity due to poly wear.There are multiple factors that may contribute to the event that are outside the control of djo surgical are excessive weight, unbalanced joint, patient bone deterioration or trauma.Since the event occurred after 24 years after previous surgery, the event might happened due to prolonged usage of the product.With the limited information provided about the patient and the device removed during the revision surgery, it is impossible to determine the source of the event.

Brand Name
FOUNDATION PRIMARY KNEE
Common Device Name
INSERT, STD., PRIMARY, SIZE6 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6616411
Report Number1644408-2017-00417
Device Sequence Number736781
Product Code JWH
UDI-Device Identifier00888912117746
UDI-Public(01)00888912117746
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K923277
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number385-09-506
Device Catalogue Number385-09-506
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/08/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date06/06/2017
Supplement Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR